Hail, Edmunds
- When
- June 12, 5:10 PM CST
- Where
- Edmunds County, 6 mi S of Ipswich
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.367, -99.033
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 12, 2:17 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 317 PM CDT SAT JUN 12 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPPER LEVEL DISTURBANCE HAS BEEN MOVING IN FROM SWRN SD TODAY...WHILE WEAK SURFACE TROUGH OF LOW PRESSURE HAS BEEN DEVELOPING OVER CENTRAL SD. THIS SFC TROUGH MAY HELP FOCUS CONVECTION LATER THIS AFTERNOON. SOME THUNDERSTORMS HAVE DEVELOPED OFF THE BLACK HILLS AND ARE MOVING EAST...EXPECTED TO AFFECT THE FAR WESTERN COUNTIES LATER THIS AFTERNOON. COVERAGE IS WIDELY SCATTERED TO ISOLATED ATTM IN RELATIVELY DRY ATMOSPHERE. WILL GO SLIGHT CHANCE/ISOLATED IN GRIDS FOR THE EVENING. LATE TOMORROW...UPPER WAVE PASSES THROUGH ND IN FAST ZONAL FLOW...AS LEFT FRONT QUADRANT OF UPPER JET NOSES IN. INSTABILITY/DYNAMICS POINT TO THE NORTH FOR PRECIP POTENTIAL...HAVE ADJUSTED GRIDS ACCORDINGLY...PUTTING 20 POPS ACROSS THE NORTH OVERNIGHT. WEAK COLD FRONT DROPS SE INTO WESTERN CWA LATE SUNDAY NIGHT...SLOWLY PROGRESSING EASTWARD. MODELS ARE STABLE ACROSS MUCH OF THE CWA...EXCEPT THE EAST IN THE VICINITY OF BOUNDARY DURING THE AFTERNOON. MODELS DIVERGE MONDAY NIGHT WITH THE ETA HAVING WEAK WAVE PUSHING THROUGH AND 700MB WARM AIR ADVECTION/OMEGA INCREASING SIGNIFICANTLY ACROSS CENTRAL SD. ALL MODELS HAVE WEAK SURFACE RIDGING EXTENDING ESE FROM MT THROUGH SD BY 12Z TUESDAY WITH THE GFS CONSIDERABLY STRONGER WITH THE RIDGE...SUPPRESSING PRECIP TO THE SOUTH. HAVE LEANED TOWARD ETA AND MORE OF THE MODEL CONSENSUS AND INCLUDED PRECIP FOR MONDAY NIGHT INTO TUESDAY. ALSO BEGAN TO COOL TUESDAYS HIGHS A BIT. .LONG TERM...WEDNESDAY THROUGH SATURDAY EXTENDED PERIOD IS PRETTY MUCH DOMINATED BY A LARGE UPPER LEVEL LOW OVER THE HUDSON BAY...AND SURFACE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS. A FEW WEAK SHORTWAVES TRACK AROUND THE BOTTOM OF THE UPPER LOW AND ACROSS THE NORTHERN PLAINS EARLY IN THE PERIOD...BUT WITH HIGH PRESSURE AT THE SURFACE AND TIME SECTIONS INDICATING LIMITED MOISTURE...WILL LIKELY JUST SEE SOME CU DEVELOP DURING THE AFTERNOON HOURS WEDNESDAY AND THURSDAY. THEREFORE...WITH THE SURFACE HIGH FIRMLY IN PLACE...WILL LEAVE THE ENTIRE EXTENDED DRY. UPPER RIDGING BEGINS TO BUILD UP THE WEST SIDE OF THE ROCKIES ON THURSDAY...THEN PUSHES JUST AS FAR AS THE ROCKIES BY THE END OF THE PERIOD. H85 TEMPS GRADUALLY RISE FROM THE SINGLE DIGITS WEDNESDAY...TO THE MID TEENS BY LATE THURSDAY...THEN STAY THERE THROUGH SATURDAY. THIS SHOULD KEEP TEMPS RIGHT AROUND TO JUST SLIGHTLY ABOVE NORMAL EACH DAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 522 AM CDT SAT JUN 12 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131017- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 522 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...MAINLY ALONG OR EAST OF A LINE FROM LEOLA TO ONIDA. SOME STORMS MAY GENERATE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The Aberdeen radar (KABR), 49 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5409304, 5409307, 5409305, 5409306, 5409308.